Please use this identifier to cite or link to this item: http://hdl.handle.net/2445/54843
Title: Evaluation of healing criteria for success after periapical surgery
Author: Peñarrocha Diago, Miguel
Ortega Sánchez, Bárbara
García Mira, Berta
Martí-Bowen E
Von Arx, Thomas
Gay Escoda, Cosme
Keywords: Endodòncia
Cirurgia dental
Periodontitis
Endodontics
Dental surgery
Periodontitis
Issue Date: 1-Feb-2008
Publisher: Medicina Oral SL
Abstract: Introduction: In periapical surgery, the absence of standardization between different studies makes it difficult to compare the outcomes. Objective: To compare the healing classification of different authors and evaluate the prognostic criteria of periapical surgery at 12 months. Material and methods: 278 patients (101 men and 177 women) with a mean age of 38.1 years (range 11 to 77) treated with periapical surgery using the ultrasound technique and a 2.6x magnifying glass, and silver amalgam as root-end filling material were included in the study. Evolution was analyzed using the clinical criteria of Mikkonen et al., 1983; radiographic criteria of Rud et al., 1972; the overall combined clinical and radiographic criteria of von Arx and Kurt, 1999; and the Friedman (2005) concept of functional tooth at 12 months of surgery. Results: After 12 months, 87.2% clinical success was obtained according to the Mikkonen et al., 1983 criteria; 73.9% complete radiographic healing using Rud et al. criteria; 62.1% overall success, following the clinical and radiographic parameters of von Arx and Kurt, and 91.9% of teeth were functional. The von Arx and Kurt criteria was found to be the most reliable. Conclusion: Overall evolution according to von Arx and Kurt agreed most closely with the other scales
Note: Reproducció del document publicat a: http://www.medicinaoral.com/medoralfree01/v13i2/medoralv13i2p143.pdf; http://www.medicinaoral.com/
It is part of: Medicina Oral, Patología Oral y Cirugia Bucal, 2008, vol. 13, num. 2, p. 143-147
URI: http://hdl.handle.net/2445/54843
ISSN: 1698-4447
Appears in Collections:Articles publicats en revistes (Odontostomatologia)

Files in This Item:
File Description SizeFormat 
608916.pdf166.01 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.